MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSA-DIAL 42X21X43 HUM HEAD; PROTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES

ZIMMER BIOMET, INC. VERSA-DIAL 42X21X43 HUM HEAD; PROTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES
Catalog Number 113034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 medical products: item#: 113952, sm hybrid glenoid base 4mm; lot#: 670180; item#: 118001, versa-dial/comp ti std taper; lot#: 047740.G2: foreign: australia.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the hospital discard the product as biohazard.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial anatomic shoulder replacement one (1) year and nine months ago.Subsequently, the patient was revised due to the patient's rotator cuff failing.The implant was explanted and a glenosphere was implanted along with a min baseplate, screws, and mini humeral tray and bearing.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-02785-1.It was reported a patient was converted from an anatomic to a reverse shoulder arthroplasty approximately 1 year and 9 months postop due to rotator cuff failure.The rotator cuff is a group of muscles and tendons that surround the shoulder joint, keeping the head of humerus firmly within the shallow socket of the shoulder.Rotator cuff injuries occur most often in people who repeatedly perform overhead motions in their jobs or sports.Degenerative tears can also occur as a result of a wearing down of the tendon that occurs over time.This degeneration naturally occurs as we age.Factors that lead to degenerative tears include repetitive stress, lack of blood supply, bone spurs, and increased age.Common symptoms of a rotator cuff tear include pain at rest, pain when lifting, weakness, and crepitus.Typically, anatomic shoulder is performed for an intact rotator cuff and a reverse is performed for a deficient rotator cuff.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VERSA-DIAL 42X21X43 HUM HEAD
Common Device Name
PROTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18226911
Report Number0001825034-2023-02784
Device Sequence Number14842127
Product Code MBF
UDI-Device Identifier00880304212213
UDI-Public(01)00880304212213(17)300319(10)053350
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number113034
Device Lot Number053350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown